In a comprehensive search of the pediatric literature we have found no recognition of erythema multiforme associated with Vincent's infection, but we have discovered references to such cutaneous manifestations in adults. Caskey1 reported the first recognized case of toxic erythema multiforme associated with Vincent's infection and stated he had used neoarsphenamine both intravenously and locally with excellent results. At about the same time Crance2 independently cited a case of Vincent's infection accompanied with erythema multiforme-like lesions on both hands and stated that the lesions of the mouth and the skin cleared up promptly after intravenous administration of arsphenamine. Both Caskey and Crance referred to cases of "Vincent's fusospirillary dermatitis" reported by Greenbaum,3 in one of which there was involvement of the external auditory canal and in the other of the hands and the vulva.
In May 1936 we had the opportunity of observing an 11 year old